Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child has productive cough, had diarrhea after antibiotics. Suggestions?

Dear Doctor,My 1 year and 1month old daughter has a productive cough and what can i do to help her. I started Antibiotic if in case it could avoid pneumonia . And today she had diarrhoea twice. I wanted to start bactrim for that too. We are visiting families for the holidays. It has been really hard since she is not eating just drinking formula only and she is cranky most of the time. I wanted to take her to a doctor or go to the pharmacy and everything is closed except emergency clinics. I am worried.What should i do? Thank you, Seble
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Topics
Pediatrician 's  Response
Feb 2013
Hi Seble
Thanq for your query.
.First antibiotic is not required as your child is not having fever and as your child is having cough cough syrup with mucolytic is requred.
.The diarrhea is due to antibiotic associated and start one oral proboitic once or twice daily and you can give oral rehydrating solutions to prevent dehydration due to diarrhea.
.Dont start any antibiotic without doctor consultation and prescription as it may be inappropriate for your child or not required by your child and indiscriminate use will cause drug resistance.
Dont be panic and consult your Pediatrician for the examination of your child and for proper medication.
Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor